MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER
Model Number GA1830
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the wire began to unravel near the tip during the procedure.No attempts were made to shape the wire.The patient was stable.There was no blood loss and no patient injury and/or medical or surgical intervention required.Additional information was received 03apr2025: the terumo territory manager looked at the device and he did not see any damage to the tip of the wire.
 
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: vascular surgeon.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.History investigation of the product with the involved product code/lot number no anomaly was found in the manufacturing record and the shipping inspection record.No other similar report was found in the past.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section d9 and section h3, and to provide the completed investigation results.The actual device has been returned for evaluation.The actual device was received.Visual and microscopic inspections no fracture was found over the entire length.The outer layer of actual device had been flared towards the distal direction.No fractured shape was found at the flared section of outer layer.The wire had been exposed at approximately 153mm - 250mm from the distal end.The outer layer had been flared from the connection part of the ring that prevented the outer layer from flaring (fixing ring).There were intermittent abrasions at approximately 384mm - 784mm and 2715mm - 2774mm from the distal end.No anomaly was found in other sections.Confirmation of dimensions outer diameters of the hydrophilic coated section and ptfe coated section at the normal sections met the factory's specifications.No anomaly was found.Confirmation of the missing length since no fractured shape was found at the outer layer, it was inferred that there was no missing part in the outer layer.History investigation of the product with the involved product code/lot number no anomaly was found in the manufacturing history record and the shipping inspection record.No other similar report was found in the past complaint file.Simulation test [peeling of ptfe coating] a curved radifocus glidewire advantage (advantage) was removed from within the metal device and abraded.Ptfe coating was peeled off.[flaring of the outer layer towards the distal direction] a catheter was inserted into the abraded advantage, the advantage was retracted into the catheter, and the catheter was continuously inserted while the abrasion was still caught in the catheter.The outer layer was flared towards the distal direction.Udi no.(b)(4).(cause of occurrence) based on the investigation result, no anomaly was found in the manufacturing history record and dimensions.As a possible cause of occurrence, the following mechanism was inferred.However, since the details of procedure were unknown, it was not possible to identify what the hard object was.The actual device came into contact with some hard object (e.G., a calcified lesion) and the ptfe coating peeled off.Similarly, the connection part of the fixing ring came into contact with a hard object, causing the outer layer to float.When the involved device was operated in this state, the outer layer came off the fixing ring.After that, a combination device was inserted, and the outer layer that had come off the fixing ring got caught on the combination device.As the insertion operation was continued, the outer layer was flared towards the distal direction.[about the fixing ring] the fixing ring is attached to the connection part of device to prevent the outer layer from flaring.Since the outer layer and the fixing ring are not bonded, they may come off if excessive force is applied.In addition, visual inspection of the involved device is performed to assure that there is no anomaly such as floating or flaring.Therefore, it was extremely unlikely that the outer layer of actual device was floating or flaring.(countermeasure) ashitaka factory has been making efforts in maintaining the quality of the product by performing following control.In the product assembling process, 100% visual inspection is performed to confirm that there is no anomaly such as an abrasion.In the product assembling process, 100% visual inspection of the connection part is performed to confirm that there is no anomaly such as floating or flaring in the outer layer.The ifu of this product includes the following warning: if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire advantage and/or the catheter and determine the cause by fluoroscopy.Continuing to manipulate or rotate the glidewire advantage or failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.

Brand Name
GLIDEWIRE ADVANTAGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key21906176
Report Number9681834-2025-00070
Device Sequence Number12917390
Product Code DQX
UDI-Device Identifier04987350714763
UDI-Public(01)04987350714763(17)260930(10)241016
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K063372
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberGA1830
Device Catalogue NumberRA*FA18301C
Device Lot Number241016Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2025
Supplement Date Received by Manufacturer05/08/2025
Initial Report FDA Received Date04/24/2025
Supplement Report FDA Received Date05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown